Alert archive / California / Flash Flood Warnings in 2006

Flash Flood Warning 31, NWS San Diego, CA

September 2, 2006Riverside County, California

NWS San Diego, CA issued this flash flood warning at Sep 2, 2006, 5:44 PM PDT for Riverside County, California. It was in force for 2 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 2, 2006, 5:44 PM PDT (00:44 UTC)
Expired
Sep 2, 2006, 8:00 PM PDT
In force
2 hr
Issued by
NWS San Diego, CA
Area
Counties, with a storm outline in the text

County Riverside County, CA

The radar

The San Diego radar (KNKX), 99 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 2, 5:55 PM PDTFLASH FLOOD5 N Santa Rosa Mountain, CACHP REPORTED VEHICLES STUCK IN A MUDSLIDE AT HWY 74 AND PINYON PINES RD. THE MUD IS 2 FT DEEP ACROSS BOTH LANES.
Sep 2, 5:55 PM PDTHEAVY RAIN 1.35 N Santa Rosa Mountain, CAA THUNDERSTORM OVER THE PINYON PINES AREA NEAR THE PINES TO PALMS HWY DROPPED 1.30 INCHES OF RAIN IN APPROXIMATELY 45 MINUTES AT DEAD INDIAN CANYON...1.14 INCHES OF WHICH FELL IN A SPAN OF ONLY 30 MINUTES. NEARBY GAGES AT AGAVE HILL AND HAYSTACK MOUNTAIN REPOR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 0.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2006-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2006-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4005 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS56 KSGX 030047
FFWSGX
CAC065-030300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
544 PM PDT SAT SEP 2 2006

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL RIVERSIDE COUNTY IN SOUTHEAST CALIFORNIA
  THIS INCLUDES THE CITIES OF...PALM SPRINGS...PALM DESERT...INDIO...
  CATHEDRAL CITY...PINON PINES

* UNTIL 800 PM PDT

* AT 544 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH   
FLOODING FROM A THUNDERSTORM IN THE PINON PINES AREA. AN AREA OF 
PERSISTENT HEAVY RAINFALL REMAINS ALONG THE EAST SLOPES OF THE SANTA 
ROSA MOUNTAINS. RADAR ESTIMATES THAT RAIN IS FALLING IN EXCESS OF 
ONE INCH PER HOUR.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINON 
PINES...RANCHO MIRAGE...PALM DESERT COUNTRY...LA QUINTA...COACHELLA 
AND BERMUDA DUNES

DEBRIS FLOWS...INCLUDING MUD AND ROCK SLIDES...ARE EXPECTED WITH THIS
STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL
PEOPLE CAUGHT IN THEIR PATH.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. 

TURN AROUND...DONT DROWN

LAT...LON 3375 11673 3352 11657 3348 11629 3368 11614
      3396 11655

$$

PURPURA
2 follow-up statements
000 
WGUS76 KSGX 030159
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
654 PM PDT SAT SEP 2 2006

CAC065-030300-
RIVERSIDE CA-
654 PM PDT SAT SEP 2 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM PDT FOR
CENTRAL RIVERSIDE COUNTY...

AT 643 PM THE CALIFORNIA HIGHWAY PATROL REPORTS MUD AND DEBRIS TWO 
FEET DEEP NEAR THE INTERSECTION OF PINON FLATS ROAD AND HIGHWAY 74. 
THIS LOCATION IS 10 MILES SOUTH SOUTHWEST OF PALM DESERT. 

RAINFALL HAS SUBSTANTIALLY DECREASED...HOWEVER THERE STILL MAY BE 
RESIDUAL FLOODING FOR THE NEXT HOUR ACROSS THE WARNED AREA.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RANCHO
MIRAGE...PALM SPRINGS...PALM DESERT COUNTRY...PALM 
DESERT...INDIO...COACHELLA...CATHEDRAL CITY AND BERMUDA DUNES.

IF YOU ENCOUNTER WATER OF UNKNOWN DEPTH...TURN AROUND DONT DROWN

LAT...LON 3375 11673 3352 11657 3348 11629 3368 11614
      3396 11655

$$

PURPURA
000 
WGUS76 KSGX 030251
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
751 PM PDT SAT SEP 2 2006

CAC065-030301-
RIVERSIDE CA-
751 PM PDT SAT SEP 2 2006

...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 PM PDT FOR CENTRAL
RIVERSIDE COUNTY...

THE THUNDERSTORMS WHICH CREATED THE TWO FEET OF MUD ALONG HIGHWAY 74 
AT PINYON PINES ROAD HAVE ENDED. NO NEW FLASH FLOODING IS EXPECTED 
IN WESTERN OR CENTRAL RIVERSIDE COUNTY THE REST OF THIS EVENING.

LAT...LON 3375 11673 3352 11657 3348 11629 3368 11614
      3396 11655

$$

MAXWELL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 1:35 PM PDT, 4 hours 9 minutes earlier.

Area forecast discussion, Sep 2, 1:35 PM PDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
135 PM PDT SAT SEP 2 2006

.SYNOPSIS...WEAKENING HIGH PRESSURE OVER THE GREAT BASIN WILL ALLOW
MOISTURE FROM THE REMNANTS OF TROPICAL STORM JOHN TO MOVE NORTH INTO
SOUTHERN CALIFORNIA SUNDAY AND MONDAY. HUMIDITIES WILL INCREASE
SUNDAY NIGHT AND MONDAY...WITH THE BEST CHANCES FOR RAIN FROM MONDAY
NIGHT THROUGH WEDNESDAY. LINGERING MOISTURE WILL KEEP THE THREAT FOR
ISOLATED THUNDERSTORMS THROUGH FRIDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

IT WAS ANOTHER HOT DAY WITH TEMPS SEVERAL DEGREES HIGHER THAN
YESTERDAY IN MOST AREAS. A GULF SURGE INTO THE LOWER DESERTS KEPT
TEMPS A LITTLE LOWER THERE. THE UPPER LEVEL HIGH OVER THE GREAT
BASIN WILL WEAKEN SLIGHTLY TONIGHT...BUT STILL BE STRONG ENOUGH TO
KEEP THE MARINE LAYER SHALLOW AND BRING ANOTHER VERY WARM DAY
SUNDAY.

A LOW LEVEL GULF SURGE ROLLED INTO THE IMPERIAL AND COACHELLA
VALLEYS THIS MORNING...RAISING DEWPOINTS TO 71 AT IPL AND 68 AT TRM.
THE YUMA VAD WIND PROFILE SHOWED SOUTH WINDS FROM THE SFC TO 3000
FEET THIS MORNING...AND THAT HAS SINCE DEEPENED TO 5000 FEET THIS
AFTERNOON. DEWPOINTS IN THE MTNS CONTINUED A SLOW UPWARD
CLIMB...MAINLY IN THE SAN DIEGO MOUNTAINS. HIGH BASED CUMULUS FORMED
OVER THE MTNS THIS MORNING AND TURNED INTO SCATTERED THUNDERSTORMS
THIS AFTERNOON. MOST OF THE CONVECTION WAS OVER SAN DIEGO AND
RIVERSIDE COUNTIES...BUT A FEW SMALLER CELLS FORMED OVER THE SAN
BERNARDINO COUNTY MOUNTAINS AS WELL.

LATE THIS MORNING...HURRICANE JOHN WAS BARELY A CATEGORY ONE
HURRICANE WITH WINDS OF 75 MPH. IT WILL CONTINUE TO WEAKEN AS IT
MOVES NORTHWEST OVER LAND. COORDINATION CALL WITH NHC CONFIRMED THE
FORECAST TRACK AND TAKES JOHN NNW UP THE PENINSULA. SYSTEM WILL
WEAKEN QUICKLY OVER THE BAJA TERRAIN AND AS CIRCULATION WEAKENS IT
WILL MAKE IT LESS LIKELY TO TURN N. IT WILL LIKELY BE DOWNGRADED
TO A TROPICAL STORM THIS AFTERNOON AND DOWN TO A TROPICAL DEPRESSION
BY SUNDAY AFTERNOON OVER CENTRAL BAJA.

PRECIP CHANCES IN SOCAL...SE WINDS WILL ADVECT DEEPER MOISTURE INTO
NORTHERN BAJA AND SOUTHERN CALIFORNIA SUNDAY. A MODEST INCREASE IN
MID LEVEL MOISTURE AND BETTER SYNOPTIC SCALE FORCING WILL RESULT IN
BETTER CHANCES FOR CONVECTION TOMORROW AFTERNOON...SOME OF WHICH MAY
SPILL INTO THE INLAND VALLEYS. BEST CHANCES FOR SIGNIFICANT RAIN
WILL ARRIVE MONDAY AND CONTINUE THROUGH WEDNESDAY WHEN THE DEEPEST
MOISTURE WILL BE IN PLACE. RAIN AMOUNTS WILL BE DEPENDENT HOW MUCH
ON THE EVENTUAL STRENGTH OF JOHN AS IT MOVES NORTH AND THE STRENGTH
OF THE UPPER RIDGE OVER THE 4 CORNERS REGION. MORE RAIN WILL FALL IN
SAN DIEGO COUNTY THAN IN SAN BERNARDINO COUNTY. THE RFC QPF GUIDANCE
FORECASTS AROUND A HALF INCH OF RAIN IN THE SAN DIEGO COUNTY
MTNS...CLOSER TO THE STORMS CENTER...WITH PROGRESSIVELY LIGHTER
AMOUNTS FARTHER NORTH.

SHOWERS WILL CONTINUE INTO WEDNESDAY...AND THE WARM...UNSTABLE
AIRMASS WONT BE IN ANY HURRY TO EXIT AS A SLOW MOVING WEAK UPPER
TROUGH SETTLES OVER THE SOUTHWEST. THIS WILL KEEP THE THREAT FOR
SCATTERED...MAINLY AFTERNOON...CONVECTION GOING THROUGH THE END OF
THE WEEK.

&&

.AVIATION...

OVER THE MOUNTAINS CUMULUS BUILDUPS WILL CONTINUE WITH BASES AROUND
8000 FT MSL AND ISOLATED THUNDERSTORMS UNTIL 01Z. STRONGER STORMS
THIS AFTN COULD PRODUCE LOCALLY GUSTY WINDS OR ISOLATED HAIL. ALSO A
FEW STORMS COULD OCCUR IN THE SAN DIEGO CO DESERTS.

PREDOMINANTLY VFR CONDITIONS THROUGH TONIGHT/EARLY SUNDAY WITH THE
EXCEPTION OF THE IMMEDIATE COAST. NEAR THE BEACHES THIS AFTN SOME
HAZE WAS LINGERING AND A FEW PATCHES OF LOW CLOUDS. A SHALLOW MARINE
LAYER LESS THAN 1000 FT DEEP AND A STRONG LOW-LEVEL TEMPERATURE
INVERSION WILL ALLOW MORE AREAS OF LOW STRATUS AND FOG TO EVENTUALLY
DEVELOP BY 11Z SUN BUT THE AREAL EXTENT WILL BE LIMITED AND CONFINED
CLOSER TO THE COAST...SIMILAR TO THIS MORNING WITH VERY LOW BASES
BELOW 700 FT MSL. EXPECT POTENTIAL FOR VLIFR CIGS/VSBYS NEAR SAN/CRQ
AIRPORTS FROM 11-15Z SUN. FOR FURTHER DETAILS AND THE LATEST UPDATES
SEE TAFS AND TWB432.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...SPECIAL WEATHER STATEMENT FOR
EFFECTS OF THE REMNANTS OF HURRICANE JOHN...SEE LAXSPSSGX.

PUBLIC...MOEDE
AVIATION...LAVIS
Hazardous weather outlook, Sep 2, 4:40 PM PDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
440 PM PDT SAT SEP 2 2006

...FLASH FLOOD WATCH FOR THE MOUNTAINS AND DESERTS SUNDAY...

...FLASH FLOOD POTENTIAL HIGH OVER THE MOUNTAINS AND DESERTS
MONDAY...

CAZ042-043-048-050-057-031100-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
400 PM PDT SAT SEP 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL AND VALLEY AREAS
AND THE SANTA ANA MOUNTAINS OF SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FOR MONDAY THROUGH WEDNESDAY...THE REMNANTS OF HURRICANE JOHN COULD
BE IN THE AREA AND BRING A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS. WHILE THE GREATEST IMPACT WILL BE FURTHER EAST OVER
THE MOUNTAINS AND DESERTS...LOCALLY HEAVY RAIN AND LIGHTNING WILL
STILL BE POSSIBLE IN COASTAL AND VALLEY AREAS.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.

CAZ055-056-058-031100-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
440 PM PDT SAT SEP 2 2006

...FLASH FLOOD WATCH 1100 AM SUNDAY THROUGH 800 PM SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOUNTAINS OF SOUTHWEST
CALIFORNIA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON...ESPECIALLY IN
THE MOUNTAINS OF RIVERSIDE AND SAN DIEGO COUNTIES. HAIL...BRIEF HEAVY
RAINS AND WIND GUSTS AROUND 40 MPH ARE POSSIBLE.

THE FLOOD RATING IS MODERATE. THUNDERSTORMS ARE EXPECTED AND
ISOLATED FLASH FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MOISTURE AND INSTABILITY WILL BE STRONG SUNDAY UNDER SOUTHEAST FLOW
ALOFT. THE REMNANTS OF HURRICANE JOHN WILL MOVE INTO NORTHERN BAJA
CALIFORNIA MONDAY AND TUESDAY AND BRING EVEN MORE MOISTURE TO THE
AREA. THUNDERSTORMS WITH FLASH FLOODING WILL BE POSSIBLE AT LEAST
FROM SUNDAY THROUGH WEDNESDAY AND COULD CONTINUE LATER IN THE WEEK.

FOR SUNDAY...HAIL...HEAVY RAINS AND STRONG GUSTY WINDS ARE POSSIBLE
WITH THE THUNDERSTORMS. THE FLOOD RATING IS HIGH. THUNDERSTORMS WITH
AREAS OF HEAVY RAIN ARE EXPECTED AND THE THREAT OF FLASH FLOODING IS
SIGNIFICANT.

FOR MONDAY...THE CHANCE OF HAIL AND GUSTY WINDS WILL DECREASE
SLIGHTLY AS THE INSTABILITY WILL DECREASE...BUT THE FLOOD RATING
WILL CONTINUE TO BE HIGH DUE TO VERY HIGH LEVELS OF MOISTURE ALOFT.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.

CAZ060>062-031100-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
440 PM PDT SAT SEP 2 2006

...FLASH FLOOD WATCH 1100 AM SUNDAY THROUGH 800 PM SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE DESERTS OF SOUTHWEST
CALIFORNIA.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE NEAR THE FOOTHILLS...MAINLY IN
THE COACHELLA VALLEY AND SAN DIEGO COUNTY DESERTS.

THE FLOOD RATING IS MODERATE. THUNDERSTORMS ARE EXPECTED AND
ISOLATED FLASH FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MOISTURE AND INSTABILITY WILL BE STRONG SUNDAY UNDER SOUTHEAST FLOW
ALOFT. THE REMNANTS OF HURRICANE JOHN WILL MOVE INTO NORTHERN BAJA
CALIFORNIA MONDAY AND TUESDAY AND BRING EVEN MORE MOISTURE TO THE
AREA. THUNDERSTORMS WITH FLASH FLOODING WILL BE POSSIBLE AT LEAST
FROM SUNDAY THROUGH WEDNESDAY AND COULD CONTINUE LATER IN THE WEEK.
WHILE THE FLOOD THREAT WILL BE GREATEST IN THE MOUNTAINS...SOME
FLOODING COULD ALSO OCCUR IN THE DESERTS.

FOR SUNDAY...HAIL...HEAVY RAINS AND STRONG GUSTY WINDS ARE POSSIBLE
WITH THE THUNDERSTORMS. THE FLOOD RATING IS HIGH. THUNDERSTORMS WITH
AREAS OF HEAVY RAIN ARE EXPECTED AND THE THREAT OF FLASH FLOODING IS
SIGNIFICANT.

FOR MONDAY...THE CHANCE OF HAIL AND GUSTY WINDS WILL DECREASE
SLIGHTLY AS THE INSTABILITY WILL DECREASE...BUT THE FLOOD RATING
WILL BE HIGH DUE TO VERY HIGH LEVELS OF MOISTURE ALOFT.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.

MAXWELL

In the hours before

Special weather statement, Sep 2, 3:30 PM PDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
330 PM PDT SAT SEP 2 2006

CAZ042-043-048-050-055>058-060>062-031100-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
330 PM PDT SAT SEP 2 2006

...MONSOONAL MOISTURE TO BRING NUMEROUS THUNDERSTORMS AND A THREAT
OF FLASH FLOODING OVER THE MOUNTAINS AND DESERTS SUNDAY...

...REMNANTS OF HURRICANE JOHN TO AFFECT SOUTHERN CALIFORNIA WEATHER
LABOR DAY AND TUESDAY...

MONSOONAL MOISTURE FROM THE SOUTHEAST WILL COMBINE WITH HOT UNSTABLE
CONDITIONS AND BRING NUMEROUS THUNDERSTORMS TO THE MOUNTAINS AND
DESERTS SUNDAY. A FEW THUNDERSTORMS COULD FORM OVER THE INLAND
VALLEYS. FLASH FLOODING WILL BE POSSIBLE OVER THE MOUNTAINS AND
DESERTS. RECENT FIRE BURN AREAS WILL BE MOST PRONE TO FLASH
FLOODING. HAIL...STRONG GUSTY WINDS AND LIGHTNING WILL BE OTHER
THREATS WITH THESE THUNDERSTORMS.

FORMER HURRICANE JOHN...NOW DOWNGRADED TO A TROPICAL STORM...WAS
OVER THE SOUTHERN PART OF BAJA CALIFORNIA THIS AFTERNOON. THIS SYSTEM
WILL CONTINUE TO MOVE NORTHWEST THIS WEEKEND OVER BAJA CALIFORNIA.
WHILE IT IS PROJECTED TO WEAKEN SUBSTANTIALLY...IT WILL LIKELY BRING
LARGE AMOUNTS OF MOISTURE ALOFT OVER SOUTHERN CALIFORNIA LABOR DAY
AND TUESDAY. THIS WILL BRING A GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS OVER THE MOUNTAINS AND DESERTS...AND A SLIGHT CHANCE
OF SHOWERS AND THUNDERSTORMS EVEN IN COASTAL AREAS. THUNDERSTORMS
COULD CONTINUE AT TIMES THROUGH LATE WEEK AS THE REMNANTS OF JOHN
COULD STALL SOMEWHERE OVER NORTHERN BAJA OR THE COASTAL WATERS
SOUTHWEST OF SAN DIEGO.

THE STRONG WINDS THAT WERE ASSOCIATED WITH HURRICANE JOHN ARE NOT
EXPECTED TO IMPACT SOUTHERN CALIFORNIA AS THE SYSTEM WILL HAVE
DISSIPATED BEFORE REACHING THE AREA.

MAXWELL

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 5:04 PM PDTSevere Thunderstorm WarningSGXRiverside56 min
Sep 3, 1:26 PM PDTFlash Flood WarningSGXSan Diego2 hr
Sep 3, 1:48 PM PDTFlash Flood WatchSGXRiverside, San Bernardino, San Diego28 hr
Sep 3, 3:00 PM PDTFlash Flood WarningSGXRiverside, San Bernardino2 hr
Sep 3, 3:15 PM PDTSevere Thunderstorm WarningSGXSan Diego60 min
Sep 3, 3:24 PM PDTFlash Flood WarningSGXSan Diego3 hr

Nearby

Flash Flood Warnings in California, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.